FDA: People With Peanut Allergy Should Avoid Cumin Products

Share this content:
FDA: People With Peanut Allergy Should Avoid Cumin Products
FDA: People With Peanut Allergy Should Avoid Cumin Products

FRIDAY, Feb. 20, 2015 (HealthDay News) -- A huge recall of products that contain cumin spice possibly contaminated with peanut has been ongoing in the United States since December, and the U.S. Food and Drug Administration is warning people with peanut allergy to avoid cumin and all products that contain cumin.

The recall of hundreds of products began after traces of peanut were found in cumin. Allergy-related recalls this large are rare, but undeclared allergens are the leading cause of food recalls in the United States, the Associated Press reported.

The FDA said it has received at least seven reports from consumers related to the peanut-tainted cumin. The spice is often used in Indian and Tex-Mex foods. The recalled products include items such as spice mixes, black beans, and meats with marinades that include cumin, the AP reported.

Packaged food should not have enough of the peanut-contaminated cumin to trigger an allergic reaction, but people with peanut allergy should be careful just in case, the FDA said. It also noted that some of the recalled products may not specifically list cumin, but say "spices" instead. The FDA did not say how peanut got into the cumin.

More Information

Share this content:

is free, fast, and customized just for you!




Already a member?

Sign In Now »

Drug Lookup

Browse drugs by: BrandGenericDisease



Sign up for myCME e-newsletters




More in Home

Some California Mosquitoes Can Carry Zika Virus

Some California Mosquitoes Can Carry Zika Virus

Aedes aegypti mosquitoes found to transmit Zika virus

Periodontal Inflammation a Risk With Tongue Piercing

Periodontal Inflammation a Risk With Tongue Piercing

And, two young females with tongue piercings have deep lingual infrabony lesions, periodontitis

Risk of OD Highest for First Days of Opioid  Benzodiazepine Use

Risk of OD Highest for First Days of ...

Five-fold increased risk of opioid-related overdose during first 90 days of concurrent use

is free, fast, and customized just for you!




Already a member?

Sign In Now »